Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Common cold, flu or allergies? Is tylenol ok?
Jul 5, 2009

Dear Dr Keith,

Thank you for all you help on the forum.

I have a question for you.

I have been on Atripla for 2 motnhs now with almost no side effects. Winter is kicking in here in Lima, Peru and people are starting to get the FLU and common colds.

This past week i have been feelling really FLUish, but only regarding nasal congestion, especially at night.

I have been taking Tylenol multi symptom for the past 5 days and fell that I have gotten better although still have nasal congestion (specially at night). I have had NO fevers, sore throat or cough at all. I also feel short or breath sometimes but no pain on chest or other parts of the body whatsoever.

I have never suffered from allergies in the past.

I was wondering if you think that i just have a common cold and if taking tylenol is my best defense.

How long does this usually last? I have been feeling like this since monday and have stayed in bed freaked out since it is the first time ive felt kinda sick since I was diagnosed.

The AH1N1 virus cases are growing rapidly in Lima but i guess that my symptom is no of that.

Any suggestion would be greatly appreciated.

Thanx a lot!

Joe

Response from Dr. Henry

Tylenol (acetaminphem) in modest doses (1-2 grams total daily) is OK with Atripla. More caution needed if liver problems such as hepatitis C. Cold symptoms usually get better in 5-7 days. Influeza (flu) symptoms can take longer (7-10 days +). KH



Previous
Atripla and Calcium Carbonate (Tums/Rolaids)
Next
Rash Associated with Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement